Journal of Mathematical Sciences

, Volume 92, Issue 4, pp 4112–4121 | Cite as

Natural estimates of convergence rate in the central limit theorem

  • V. M. Zolotarev


The concept of natural convergence rate estimates in the central limit theorem is proposed connecting convergence criteria and convergence rate.


Convergence Rate Limit Theorem Central Limit Theorem Lower Estimate Independent Random Variable 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. W. Lindeberg, “Eine neue Herleitung des Exponentialgesetzes in der Wahrscheinlichkeitsrechnung,”Math. Z.,15, 211–225 (1922).MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    P. Lévy,Calcul des Probabilités, Paris (1925).Google Scholar
  3. 3.
    S. N. Bernshtein, “Sur l'extension du theoreme limite du calcul des probabilités aux sommes de quantites dependantes,”Math. Ann.,97, 1–59 (1926).CrossRefGoogle Scholar
  4. 4.
    W. Feller, “Über den zentralen Grenzwertsatz der Wahrscheinlichkeitsrechnung,”Math. Z.,40, 521–559 (1935).MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    W. Feller, “Über den zentralen Granzwertsatz der Wahrscheinlichkeitsrechnung,”Math. Z.,40, 301–312 (1935).Google Scholar
  6. 6.
    A. C. Berry, “The accuracy of the Gaussian approximation to the sum of independent variates,”Trans. Amer. Math. Soc.,49, 122–136 (1941).MATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    C.-G. Esseen, “Fourier analysis of distribution functions. A mathematical study of the Laplace-Gaussian law.”Acta Math.,77, 1–125 (1945).MATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    I. S. Shiganov, “Refinement of the upper bound of the constant in the central limit theorem,”J. Sov. Math.,35, No. 3, 2545–2550 (1986).MATHCrossRefGoogle Scholar
  9. 9.
    L. V. Osipov and V. V. Petrov, “On the remainder term estimate in the central limit theorem,”Teor. Veroyatn. Primen.,12, No. 2, 322–329 (1967).MATHMathSciNetGoogle Scholar
  10. 10.
    V. v. Petrov,Sums of Independent Random Variables, Springer, Berlin-New York (1975).Google Scholar
  11. 11.
    B. V. Gnedenko and A. N. Kolmogorov,Limit Distributions for Sums of Independent Random Variables, Addison-Wesley, Reading, Massachusets (1954).Google Scholar
  12. 12.
    G. M. Bavli, “Über einige Verallgeineungen der Grenzsatze der Wahrscheinlichkeitsrechnung,”Mat. Sb.,16, 917–930 (1936).Google Scholar
  13. 13.
    G. M. Bavli, “On the local limit theorem of probability theory,”Sci. Notes Sverdlovsk Univ.,2, 7–24 (1937).Google Scholar
  14. 14.
    A. Ya. Khinchin,Limit Theorems for Sums of Independent Random Variables [in Russian], GONTI, Moscow (1938).Google Scholar
  15. 15.
    P. Lévy,Theorie de L'addition des Variables Aleatoires, Paris (1937).Google Scholar
  16. 16.
    H. Bergström,Limit Theorems for Convolutions, Wiley, New York (1963).Google Scholar
  17. 17.
    V. M. Zolotarev, “Theoremes limites generaux pour les sommes de variables independantes,”C. R. Acad. Sci. Paris,270, 899–902 (1970).MATHMathSciNetGoogle Scholar
  18. 18.
    Yu. Yu. Machis, “Limit theorems in a nonclassical setting,”Teor. Veroyatn. Primen.,16, No. 1, 172–180 (1971).MATHGoogle Scholar
  19. 19.
    V. M. Kruglov, “Convergence of distributions of sums of independent random variables with values in a Hilbert space,”Teor. Veroyatn. Primen.,16, No. 2, 346–347 (1971).MATHMathSciNetGoogle Scholar
  20. 20.
    V. M. Zolotarev, “A generalization of the Lindeberg-Feller theorem,”Teor. Veroyatn. Primen.,12, No. 4, 178–189 (1967).Google Scholar
  21. 21.
    V. M. Zolotarev,Modern Theory of Summation of Independent Random Variables [in Russian], Nauka, Moscow (1986).Google Scholar
  22. 22.
    V. M. Zolotarev and V. V. Senatov, “Two-sided bounds for the Lévy metric,”Teor. Veroyatn. Primen.,20, No. 2, 239–250 (1975).MATHMathSciNetGoogle Scholar
  23. 23.
    V. M. Zolotarev, “Limit theorems as stability theorems,”Teor. Veroyatn. Primen.,34, No. 1, 178–189 (1989).MATHMathSciNetGoogle Scholar
  24. 24.
    V. M. Zolotarev, “Linearly invariant probabilistic metrics,”J. Sov. Math.,57, No. 4, 3234–3239 (1991).CrossRefGoogle Scholar
  25. 25.
    V. M. Kruglov, “Convergence of distributions of sums of independent random variables with values in a Hilbert space to normal and Poisson distributions,”Dokl. Akad. Nauk SSSR,197, No. 6, 1258–1260 (1971).MATHMathSciNetGoogle Scholar
  26. 26.
    V. I. Rotar. “On the generalization of the Lindeberg-Feller theorem,”Math. Notes.18, No. 1, 129–135 (1975).MATHMathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • V. M. Zolotarev
    • 1
  1. 1.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations